Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 91, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2019, 8:13 AM CDT for Monroe County, Missouri. It took effect at Mar 30, 2019, 12:36 PM CDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2019, 8:13 AM CDT (13:13 UTC)
- In effect from
- Mar 30, 2019, 12:36 PM CDT
- Expired
- Mar 31, 2019, 9:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Salt River near Holliday (PMZM7). The gauge peaked at 16.86 ft at Mar 30, 2019, 10:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
947
WGUS43 KLSX 301313
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
813 AM CDT Sat Mar 30 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Mid Fork Salt River near Holliday
.This Flood Warning is a result of near 2 inches of precipitation the
past 48 hours and an additional inch forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-311313-
/O.NEW.KLSX.FL.W.0091.190331T0000Z-190401T0200Z/
/PMZM7.1.ER.190331T0000Z.190331T0000Z.190331T0000Z.NO/
813 AM CDT Sat Mar 30 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mid Fork Salt River near Holliday
* from this evening to Sunday evening.
* At 8:00 AM Saturday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Impact: At 17.5 feet...Water exits the right bank downstream of the
State Highway A bridge.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Salt River
Holliday 17.0 15.64 16.6 14.5 11.2 9.4 8.3
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$3 follow-up statements
754
WGUS83 KLSX 301430
FLSLSX
Flood Statement
National Weather Service St Louis MO
930 AM CDT Sat Mar 30 2019
...The flood warning continues for the following rivers in
Missouri...
Mid Fork Salt River near Holliday
.This Flood Warning is a result of near 2 inches of precipitation the
past 48 hours and less than 1 inch forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-311430-
/O.EXT.KLSX.FL.W.0091.190330T1736Z-190401T1400Z/
/PMZM7.1.ER.190330T1736Z.190331T0000Z.190331T1200Z.NO/
930 AM CDT Sat Mar 30 2019
The Flood Warning continues for
the Mid Fork Salt River near Holliday
* from this afternoon to Monday morning.
* At 9:00 AM Saturday the stage was 16.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and to crest near 17.5 feet by this evening. The river is forecast
to fall below flood stage by tomorrow morning.
* Impact: At 17.5 feet...Water exits the right bank downstream of the
State Highway A bridge.
* Impact: At 14.7 feet...Water begins leaving the banks at the State
Highway A bridge north of Holliday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Salt River
Holliday 17.0 16.10 17.0 14.2 11.5 9.4 8.3
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$914
WGUS83 KLSX 310100
FLSLSX
Flood Statement
National Weather Service St Louis MO
759 PM CDT Sat Mar 30 2019
...The flood warning continues for the following rivers in
Missouri...
Mid Fork Salt River near Holliday
.This Flood Warning is a result of around 2 inches of precipitation
in the last 48 hours. Little or no additional precipitation is forecast
through the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC137-010059-
/O.EXT.KLSX.FL.W.0091.000000T0000Z-190401T2300Z/
/PMZM7.1.ER.190331T0402Z.190331T1200Z.190331T2100Z.NO/
759 PM CDT Sat Mar 30 2019
The Flood Warning continues for
the Mid Fork Salt River near Holliday
* until Monday evening.
* At 7:30 PM Saturday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to
crest near 17.3 feet by tomorrow morning. The river is forecast to
fall below flood stage by tomorrow afternoon.
* Impact: At 17.5 feet...Water exits the right bank downstream of the
State Highway A bridge.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Salt River
Holliday 17.0 16.82 17.3 15.0 9.4 7.4 6.5
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$
Maples861
WGUS83 KLSX 311414
FLSLSX
Flood Statement
National Weather Service St Louis MO
914 AM CDT Sun Mar 31 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy
Mid Fork Salt River near Holliday
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-311444-
/O.CAN.KLSX.FL.W.0094.000000T0000Z-190401T1325Z/
/TRYM7.1.ER.190330T1914Z.190331T0345Z.190331T1136Z.NO/
914 AM CDT Sun Mar 31 2019
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 9:00 AM Sunday the stage was 19.4 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 6:36 AM Sunday.
* The river will continue falling to 12.0 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
Cuivre River
Troy 21.0 19.37 12.0 9.1 8.5 8.1 7.9
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC137-311444-
/O.CAN.KLSX.FL.W.0091.000000T0000Z-190401T2300Z/
/PMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
914 AM CDT Sun Mar 31 2019
The Flood Warning is cancelled for
the Mid Fork Salt River near Holliday.
* At 9:00 AM Sunday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* The river crested below flood stage at 16.9 feet. The river will
fall to 12.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
Salt River
Holliday 17.0 16.51 12.5 8.7 7.1 6.4 6.0
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 7:25 AM CDT, 48 minutes earlier.
Area forecast discussion, Mar 30, 7:25 AM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 725 AM CDT Sat Mar 30 2019 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 357 AM CDT Sat Mar 30 2019 Early morning water vapor imagery and the RAP 1.5 PVU analysis field depicted a series of PV anomalies stretching westward from southern KS back towards the west coast as well as a separate trough axis extending from MB/ON into MN. Models remain in good agreement that these two features will phase today/tonight over the OH/TN valley regions. At the surface, the aforementioned PV anomalies had induced a surface wave of low pressure along a pre-existing quasistationary boundary which stretched across the region. As that wave of low pressure zips northeastward early this morning, the boundary will begin sinking southward as a cold front. This will lead to falling temperatures during the day for most of the area. Waves of SHRA with isolated embedded TSRA will also continue today in the vicinity of the boundary. Areas of precipitation will gradually sink southward in tandem with the front. Between one-quarter and three-quarters of an inch of additional rainfall is expected today across the southeastern half of the LSX CWA before precipitation ends late this afternoon and early this evening. A 1030+ hPa surface high is forecast to build into the central CONUS behind the front. Low-level cold air advection as well as clearing skies will produce chilly conditions overnight with lows falling into the mid-upper 20s across the area. The presence of the surface high pressure center will ensure quiet weather for Sunday with highs in the upper 40s. Britt .LONG TERM... (Sunday Night through Friday) Issued at 357 AM CDT Sat Mar 30 2019 Still expect the early next week to be mainly dry across the CWA as the deterministic global models and the GEFS mean continues to show the upper flow transitioning to quasi-zonal as Sunday's trough moves off to the east. A large surface high will move across the area on Sunday night/early Monday which will cause the surface flow to turn out of the southwest in its wake. Models continue to show that a low amplitude trough will move across the Upper Midwest on Monday night/early Tuesday which may bring a slight chance of showers to northeast Missouri/west central Illinois during this time frame. The attendant cold front will move across the area on Tuesday, though it will stall over the CWA late Tuesday/Tuesday night under the quasi- zonal flow before moving back northward as warm front on Wednesday. The next chance for rain will be Wednesday night into early Friday when a trough will move out of the western CONUS into the Midwest which will supply enough widespread ascent to bring showers to the area. Forecast temperatures are still expected to start out just below normal on Monday as the surface high moves across the area, but then climb above normal the Tuesday and Wednesday as the low level flow turns out of the southwest. Temperatures will cool down closer to normal late in the week behind a cold front associated with the late week trough, though there is a great deal of spread in the GEFS members meaning there is a some uncertainty in the temperature forecast late next week. Britt && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 619 AM CDT Sat Mar 30 2019 SPECIFICS FOR KCOU, KUIN: Periods of SHRA with isolated TSRA will continue during the first 0-9 hours of the valid TAF period due to a stalled cold front across the region. The front will begin moving south today, and initially MVFR to IFR flight conditions will improve at both terminals after the front has exited the region. Winds aloft may mix down to the surface at times, yielding 20-25kt gusts. SPECIFICS FOR KSTL, KSUS, KCPS: Periods of SHRA with isolated TSRA will continue during the first 0-9 hours of the valid TAF period near a stalled cold front. MVFR and IFR conditions will persist until the front has moved farther south, but there should be an overall improving trend after 18z. Ground crews should be aware that despite the mild start to the day, temperatures will fall during the day and will be in the lower 40s by late afternoon. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 4:31 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 431 AM CDT Sat Mar 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 431 AM CDT Sat Mar 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms this morning over southeast Missouri and southwest Illinois. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major river flooding is expected to continue at Saverton Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Otherwise, moderate flooding will continue at points on the Mississippi and Missouri Rivers. See the appropriate Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:48 PM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Mar 29, 9:27 PM CDT | River Flood Warning | LSX | Cole | 38 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 63 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Mar 30, 3:26 PM CDT | River Flood Warning | LSX | Saint Charles | 15 hr |
| Mar 30, 3:30 PM CDT | River Flood Warning | LSX | Lincoln | 34 hr |
| Mar 30, 6:03 PM CDT | River Flood Warning | LSX | Reynolds | 19 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.